MAUDE Adverse Event Report: ETHICON INC. PROLENE SOFT MESH 6INX6IN; MESH, SURGICAL, POLYMERIC

ETHICON INC. PROLENE SOFT MESH 6INX6IN; MESH, SURGICAL, POLYMERIC
Model Number SPMH
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Inflammation (1932); Nausea (1970); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported by an attorney that the patient underwent hernia repair surgery on (b)(6) 2013 and mesh was implanted.It was reported that the patient underwent revision surgery due to pain and recurrence on an unknown date.It was reported that the patient experienced severe pain, nausea, diarrhea, chills, inflammation and loss of appetite.No additional information was provided.
 
Additional Manufacturer Narrative
Date sent to fda: (b)(6) 2020.Additional information: a2, b7, d3, g1, g2.
 
Additional Manufacturer Narrative
Date sent to the fda: 08/22/2022.Additional b5 narrative: it was reported that following the procedure the patient experienced lysis of adhesions and abdominal pain.
 
Additional Manufacturer Narrative
Date sent to the fda: 08/24/2022.Additional information: d4, h4.A review of the batch manufacturing records was conducted and the batch met all finished goods release criteria.

Brand Name
PROLENE SOFT MESH 6INX6IN
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08876
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
982 road 183 km. 8.3
san lorenzo PR
Manufacturer Contact
elba bello
p.o. box 151, route 22 west
somerville, NJ 08876
9082183429
MDR Report Key9510801
Report Number2210968-2019-90796
Device Sequence Number1410071
Product Code FTL
UDI-Device Identifier10705031050464
UDI-Public10705031050464
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K962530
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2017
Device Model NumberSPMH
Device Catalogue NumberSPMH
Device Lot NumberEME844
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer11/09/2020
08/22/2022
08/23/2022
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date11/10/2020
08/22/2022
08/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/19/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexMale
Patient Weight130 KG